MAUDE Adverse Event Report: SYNTHES GMBH CONNECTING SCREW/ CANNULATED SHORT; NAIL, FIXATION, BONE

SYNTHES GMBH CONNECTING SCREW/ CANNULATED SHORT; NAIL, FIXATION, BONE
Catalog Number 03.043.019
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, this case involved a tibial shaft fracture.The entry point of the nail was infrapatellar but placed lower than ventral edge of the tibial plateau to avoid the patient¿s growth plates.While attempting to remove the connecting screw from the nail and insertion handle combination, the pressure in the patient¿s bone caused the connecting screw to not come out.It took 45 minutes to get the connecting screw and once it released from the nail, the connecting screw sheared the top of the nail and its threads off.Because the nail¿s threads were sheared off the top, the nail was unable to be extracted from the patient.The overall surgery time was (3) three hours and (10) ten minutes.No other information provided for reporting,.
 
Event or Problem Description
Additional information received states that the nail was left in the patient because there was no way to remove it without further damage to the patient's tibia.The integrity of the shaft of the nail seemed intact and the fracture was reduced.This was an intraoperative event.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D4: udi: as the catalog/model number was not provided, the (01)gtin is not available.H3, h6: the product was not returned to j&j medtech orthopaedics, however photos were provided for review.The device associated with this report was not returned to j&j medtech orthopedics for evaluation.The photographs attached were reviewed, however the image quality is poor and no observations pertaining to the nature of the reported event could be identified for the unk - insertion instruments: connecting/coupling screw: trauma.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the photographs attached are insufficient to draw a conclusion about the reported event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: h4 h3, h4, h6: photo investigation: the product was not returned to j&j medtech orthopaedics, however photos were provided for review.The device associated with this report was not returned to j&j medtech orthopedics for evaluation.The photographs attached were reviewed, however the image quality is poor and no observations pertaining to the nature of the reported event could be identified for the unk - insertion instruments: connecting/coupling screw: trauma.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the photographs attached are insufficient to draw a conclusion about the reported event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Physical device investigation: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device revealed revealed that the tip of the connecting screw/ cannulated short exhibited damage to the thread, which could difficult its interaction with its mating device.Additionally, according to the event description, this thread damage may have been caused by pressure exerted by the patient's bone, resulting in the interaction loosening.When attempting to remove the connection screw, it became stuck, further damaging the internal thread of the nail.According to the surgical technique.Precautions: ensure that the connection between the nail and the insertion handle is tight.Retighten if necessary, after hammering and prior to the attachment of the aiming arm.Therefore, the reported condition can be confirmed.A dimensional inspection was unable to be performed due to post manufacturing damage.A functional evaluation was not performed due to mating device did not return.The overall complaint was confirmed as the observed condition of the connecting screw/ cannulated short would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part number: 03.043.019 lot number: 1723p25 manufacturing site: hägendorf release to warehouse date: 30.Aug.2022 a manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONNECTING SCREW/ CANNULATED SHORT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4528
SZ  4528
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf CO 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20536129
Report Number8030965-2024-13255
Device Sequence Number6697245
Product Code JDS
UDI-Device Identifier10886982297181
UDI-Public(01)10886982297181(10)1723P25
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.043.019
Device Lot Number1723P25
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer11/08/2024
11/26/2024
12/17/2024
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date11/10/2024
11/29/2024
12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCRDRIVER- T-H&LE SPHERICAL HD/ HEX 8.
Patient Age12 YR
Patient SexUnknown
Patient Weight104 KG